MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is undetermined.Based on the information provided, no conclusion can be made as to the cause of the hernia recurrence.As reported this patient has undergone multiple abdominal surgeries, including open end colostomy and colostomy reposition.The index procedure included a retro-rectus with component separation approach with rives-stoppa technique.A swiss cheese configuration (multiple discreet hernias) was noted.No conclusions can be made, however given the patient's medical/surgical history it is possible that the patient's comorbidities may have contributed to the obstruction and hernia recurrence.Hernia recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section of the ifu as a known possible complication.Should additional information be provided, a supplemental emdr will be submitted.No sample to return.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence and obstruction.On (b)(6) 2015 the subject patient underwent repair of a primary midline incisional hernia utilizing the phasix mesh.A retro-rectus without component separation approach with rives-stoppa technique was used.The length of the swiss cheese defect measured 14 cm x 10 cm.Perimeter fixation was performed with absorbable monofilament suture.Eleven (11) points of fixation were made.The fascia was re-approximated and the skin was fully closed.On (b)(6) 2019 the patient was diagnosed with a small bowel obstruction and parastomal hernia recurrence.The patient was treated with a nasogastric tube and the obstruction resolved on (b)(6) 2019.On (b)(6) 2019 the patient underwent laparoscopic parastomal hernia repair.The hernia measured 4 cm by 4cm.There was no noted swiss cheese configuration.The phasix mesh was not explanted at this time and the fascia was re-approximated and the skin fully closed.The adverse events were assessed per the clinician as possible related to the study device and definitely related to the index procedure.The bowel obstruction and recurrence have been assessed per the study clinician as serious adverse events and of moderate and mild severity.

Brand Name
PHASIX FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9588478
Report Number1213643-2020-00317
Device Sequence Number3604181
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number1190500
Device Lot NumberHUYBTP05
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight97